Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

June 15, 2021Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jun 15, 2021, 3:02 PM CDT for Calcasieu Parish, Louisiana. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2021, 3:02 PM CDT (20:02 UTC)
Expired
Jun 15, 2021, 4:00 PM CDT
In force
58 min
Issued by
NWS Lake Charles, LA

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 10 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:08 PM CDTHAIL 0.251 Wsw Lake Charles Regi, LA
Jun 15, 3:13 PM CDTHAIL 0.55 Ssw Lake Charles, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2560 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

049 
WWUS84 KLCH 152002
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
302 PM CDT Tue Jun 15 2021
 
LAZ041-073-074-152100-
Calcasieu LA-West Cameron LA-East Cameron LA-
302 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMERON AND
SOUTHEASTERN CALCASIEU PARISHES UNTIL 400 PM CDT...

At 302 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Charles Regional Airport, moving southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lake Charles, Westlake, Grand Lake, Lake Charles Regional Airport,
Heberts Marina, Sweet Lake, Holmwood, Carlyss and Hackberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Prien Lake and Calcasieu Lake, get out of the water 
and move indoors or inside a vehicle. Remember, lightning can strike 
out to 10 miles from the parent thunderstorm. If you can hear 
thunder, you are close enough to be struck by lightning. Move to 
safe shelter now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 2996 9327 3002 9327 3005 9329 3005 9333
      2999 9334 3006 9348 3027 9324 3016 9304
      2991 9316
TIME...MOT...LOC 2002Z 032DEG 12KT 3017 9321 

$$

Rua

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 2:48 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 15, 2:48 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
248 PM CDT Tue Jun 15 2021

.DISCUSSION...

Today thru 12Z FRI

Yesterdays temporary "break" from heat indices below 100 has
clearly come to an end. Warmer and humid conditions have returned,
yielding indices in the 100-105 range. It's possible that a heat
advisory will not be necessary either today nor tomorrow.
Nevertheless we advise anyone to be cautious while outside.

A few storms popped up on radar within the last hour or so. This
activity is expected to continue into the evening hours before
tapering out tonight. On Wednesday and Thursday afternoons, shower
and thunderstorm activity will be limited thanks to relatively drier
air filtering into the region as a high pressure builds in north of
us.

.LONG TERM (Friday through Tuesday)...

The main attention during this forecast period will be potential
tropical system in the Gulf of Mexico.

The latest tropical weather outlook from the National Hurricane
Center issued at 1 pm CDT, has a high probability (80 percent) of
some sort of tropical development over the Bay of
Campeche/southern/western Gulf of Mexico area for the next 5 days,
and this is mainly by the start of this forecast period. This
basically means that under the expected conditions in that hatched
area 8 out of 10 times some sort of tropical cyclone (including a
depression) forms.

There is still a lot of spread overall in the ensemble members of
the main global models and no one run of any deterministic guidance
is given any more weight than the other as for the details and
impacts of the potential system and of course the impacts are the
key thing. Thus, confidence still remains low in the extended
forecast for that reason.

The current overall consensus of the reliable guidance is showing
the following scenario...

The tropical disturbance over the southern Gulf of Mexico will merge
with a tropical wave that is currently over the western Caribbean
Sea with the result the formation of an area of low pressure that
will likely be tropical in nature.

For Friday into the weekend, a northern stream short wave will move
down from the plains and likely erode the eastern side of the upper
level ridge that is centered over the southwest US, allowing for a
general weakness to form over the northwest and central Gulf of
Mexico. Meanwhile, an upper level ridge will build across the
Caribbean Sea through the Yucatan. Therefore, the tropical
moisture and any low pressure entity should get pushed and pulled
in a general northerly direction.

Some keys will be where the low center finally forms, and how fast
the short wave erodes away the ridge, and if the short wave can pick
up the low center.

Thus, there looks to be increasing rain chances starting late Friday
into the weekend. As with any system like this, increase in winds
and seas will start over the coastal waters on Friday, with higher
and elevated tides along the coast during Friday.

If there are some positives, latest Ocean Heat Content and Tropical
Cyclone Heat Potential analysis over the western and central Gulf is
only modest which would hopefully discourage rapid intensification,
and decent shear is progged over the northern Gulf that could keep
whatever type of system that develops somewhat disorganized and
lopsided. With that it is not important to focus on the low center,
as impacts will likely be away from the center.

At this time, the number one hazard looks to be heavy rainfall which
could lead to flooding. Abundant tropical moisture is progged with
this system as precipitable water values at or above 2.5 inches,
along with mean layer relative humidity values over 90 percent.
Therefore, shower activity will be highly precipitation efficient
with high rainfall rates. Of course, at this time, it is highly
uncertain where this heavy rainfall activity will occur.

With the uncertainty in the forecast at this time, grids during
this time frame are close to the blend of national models, with QPF
weighted from WPC.

All interests in the forecast area should keep updated with the
latest tropical outlooks and information on the potential system in
the Gulf.

Rua

&&

.MARINE...
Light and variable winds along with low wave heights will
continue through Wednesday as high pressure continues to ridge
across the northern Gulf of Mexico. A tropical disturbance across
the southern Gulf of Mexico will increase the pressure gradient
across the northern Gulf, increasing winds and seas for Thursday
into the weekend. All marine interests should monitor the latest
tropical weather outlook from the National Hurricane Center for
further information on this system.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  95  72  94 /   0  10   0   0
LCH  76  94  74  93 /  30  20  10  10
LFT  75  93  73  92 /  20  20   0  10
BPT  73  94  74  93 /  30  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...Ozone Action Day from 7 AM to 6 PM CDT Wednesday for TXZ201-215-
     216.

GM...None.
&&
Hazardous weather outlook, Jun 15, 2:51 PM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
251 PM CDT Tue Jun 15 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-162000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
251 PM CDT Tue Jun 15 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Scattered afternoon and early evening showers and thunderstorms are
currently occurring and expected across the area. No severe
thunderstorms are expected, but stronger thunderstorms will be
capable of locally heavy rainfall, gusty winds, and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated afternoon showers and thunderstorms possible but limited due
to drier air expected to filter in. By Friday into the weekend, the
chance for more widespread rainfall will increase as a tropical
disturbance moves north from the Bay of Campeche. The National
Hurricane Center is indicating a high chance (80 percent) for
tropical cyclone development over the next 5 days. Please continue to
monitor the latest forecast information from the hurricane center
and this office over the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-162000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
251 PM CDT Tue Jun 15 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated afternoon showers and thunderstorms possible but limited due
to drier air expected to filter in. By Friday into the weekend, the
chance for more widespread rainfall will increase as a tropical
disturbance moves north from the Bay of Campeche. The National
Hurricane Center is indicating a high chance (80 percent) for
tropical cyclone development over the next 5 days. Please continue to
monitor the latest forecast information from the hurricane center
and this office over the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 15, 2:58 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
258 PM CDT Tue Jun 15 2021

LAZ052-152045-
Vermilion LA-
258 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERMILION PARISH
UNTIL 345 PM CDT...

At 258 PM CDT, Doppler radar was tracking a strong thunderstorm near
Forked Island, moving southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Forked Island, Pecan Island and Florence Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near White Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 2957 9258 2958 9261 2958 9262 2998 9260
      2999 9238 2978 9220 2956 9243
TIME...MOT...LOC 1958Z 052DEG 15KT 2983 9235

Rua
Special weather statement, Jun 15, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
302 PM CDT Tue Jun 15 2021

LAZ041-073-074-152100-
Calcasieu LA-West Cameron LA-East Cameron LA-
302 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMERON AND
SOUTHEASTERN CALCASIEU PARISHES UNTIL 400 PM CDT...

At 302 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Charles Regional Airport, moving southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lake Charles, Westlake, Grand Lake, Lake Charles Regional Airport,
Heberts Marina, Sweet Lake, Holmwood, Carlyss and Hackberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Prien Lake and Calcasieu Lake, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 2996 9327 3002 9327 3005 9329 3005 9333
      2999 9334 3006 9348 3027 9324 3016 9304
      2991 9316
TIME...MOT...LOC 2002Z 032DEG 12KT 3017 9321

Rua

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:58 PM CDTSpecial Weather StatementLCHVermilion47 min
Jun 15, 3:37 PM CDTSpecial Weather StatementLCHVermilion53 min
Jun 15, 3:41 PM CDTSpecial Weather StatementLCHCalcasieu49 min
Jun 15, 3:52 PM CDTSpecial Weather StatementLCHSaint Martin53 min
Jun 15, 3:57 PM CDTSpecial Weather StatementLCHCameron63 min
Jun 15, 4:17 PM CDTSpecial Weather StatementLCHCalcasieu13 min
Jun 15, 4:29 PM CDTSevere Thunderstorm WarningLCHCameron31 min
Jun 15, 4:30 PM CDTSpecial Marine WarningLCH2 hr
Jun 15, 4:48 PM CDTSpecial Weather StatementLCHCameron, Jefferson Davis57 min
Jun 15, 4:48 PM CDTSevere Thunderstorm WarningLCHCameron27 min
Jun 15, 5:21 PM CDTSpecial Marine WarningLCH84 min
Jun 15, 5:35 PM CDTSpecial Weather StatementLCHSt. Mary70 min
Jun 15, 4:22 PM CDTSpecial Weather StatementLCHHardin23 min
Jun 15, 4:54 PM CDTSevere Thunderstorm WarningLCHJefferson, Orange49 min
Jun 15, 5:08 PM CDTSevere Thunderstorm WarningLCHJefferson52 min
Jun 15, 5:12 PM CDTSpecial Weather StatementLCHHardin48 min
Jun 15, 5:30 PM CDTSpecial Weather StatementLCHOrange30 min
Jun 15, 5:39 PM CDTSevere Thunderstorm WarningLCHHardin, Jefferson48 min
Jun 15, 6:07 PM CDTSpecial Weather StatementLCHJefferson53 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.